Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 21, 2018, 12:03 PM MDT for 14 counties in Utah. It took effect at Sep 22, 2018, 12:00 PM MDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 12:03 PM MDT (18:03 UTC)
- In effect from
- Sep 22, 2018, 12:00 PM MDT
- Expired
- Sep 24, 2018, 8:00 PM MDT
- In force
- 56 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Juab County, UT, Millard County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Sanpete County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 128 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3797 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WWUS85 KSLC 211803 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1203 PM MDT Fri Sep 21 2018 UTZ479-220500- /O.UPG.KSLC.FW.A.0009.180922T1800Z-180923T0200Z/ /O.NEW.KSLC.FW.W.0030.180922T1800Z-180924T0200Z/ Wasatch Mountains- 1203 PM MDT Fri Sep 21 2018 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind,low relative humidity and record high ERCs, which is in effect from noon Saturday to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ481>484-220500- /O.NEW.KSLC.FW.W.0030.180923T1800Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 1203 PM MDT Fri Sep 21 2018 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481... 482...483 AND 484... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Sunday to 8 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph Saturday and west to northwest winds at similar speeds Sunday. * RELATIVE HUMIDITY...Between 12 and 15%. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
8 follow-up statements
015 WWUS85 KSLC 212221 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 421 PM MDT Fri Sep 21 2018 UTZ479-220630- /O.CON.KSLC.FW.W.0030.180922T1800Z-180924T0200Z/ Wasatch Mountains- 421 PM MDT Fri Sep 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND, LOW RELATIVE HUMIDITY AND RECORD HIGH ERC LEVELS FOR FIRE WEATHER ZONE 479 NORTH OF I-80 AND FROM NOON SUNDAY TO 8 PM MDT SUNDAY FOR AREAS SOUTH OF I-80... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ481>484-220630- /O.CON.KSLC.FW.W.0030.180923T1800Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 421 PM MDT Fri Sep 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph Saturday and west to northwest winds at similar speeds Sunday. * RELATIVE HUMIDITY...Between 12 and 15%. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
335 WWUS85 KSLC 220848 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 248 AM MDT Sat Sep 22 2018 UTZ479-222200- /O.CON.KSLC.FW.W.0030.180922T1800Z-180924T0200Z/ Wasatch Mountains- 248 AM MDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ481>484-222200- /O.CON.KSLC.FW.W.0030.180923T1800Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 248 AM MDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph Saturday and west to northwest winds at similar speeds Sunday. * RELATIVE HUMIDITY...Between 12 and 15%. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
995 WWUS85 KSLC 222015 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 215 PM MDT Sat Sep 22 2018 UTZ480-492-230515- /O.EXB.KSLC.FW.W.0030.180923T1800Z-180924T0200Z/ Uinta Mountains-Central Utah West Desert- 215 PM MDT Sat Sep 22 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480 AND 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-230515- /O.EXB.KSLC.FW.W.0030.180924T1800Z-180925T0200Z/ San Rafael Swell- 215 PM MDT Sat Sep 22 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ479-230515- /O.CON.KSLC.FW.W.0030.000000T0000Z-180924T0200Z/ Wasatch Mountains- 215 PM MDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ481>484-230515- /O.CON.KSLC.FW.W.0030.180923T1800Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 215 PM MDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph Saturday and west to northwest winds at similar speeds Sunday. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
399 WWUS85 KSLC 230924 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 324 AM MDT Sun Sep 23 2018 UTZ479-232200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180924T0200Z/ Wasatch Mountains- 324 AM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ481>484-232200- /O.CON.KSLC.FW.W.0030.180923T1800Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 324 AM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph today and west to northwest winds at similar speeds Monday. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ480-492-232200- /O.CON.KSLC.FW.W.0030.180923T1800Z-180924T0200Z/ Uinta Mountains-Central Utah West Desert- 324 AM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 480 AND 492... * AFFECTED AREA...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-232200- /O.CON.KSLC.FW.W.0030.180924T1800Z-180925T0200Z/ San Rafael Swell- 324 AM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
597 WWUS85 KSLC 231958 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 158 PM MDT Sun Sep 23 2018 UTZ481>484-240515- /O.CON.KSLC.FW.W.0030.000000T0000Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 158 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482... 483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West-southwest 10 to 20 mph with gusts up to 30 mph for the remainder of today and west to northwest winds at similar speeds Monday. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ479-480-492-240200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180924T0200Z/ Wasatch Mountains-Uinta Mountains-Central Utah West Desert- 158 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479... 480 AND 492... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 480 Uinta Mountains and Fire Weather Zone 492 Central Utah West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-240515- /O.CON.KSLC.FW.W.0030.180924T1800Z-180925T0200Z/ San Rafael Swell- 158 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
698 WWUS85 KSLC 240148 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 748 PM MDT Sun Sep 23 2018 UTZ479-480-492-240300- /O.EXP.KSLC.FW.W.0030.000000T0000Z-180924T0200Z/ Wasatch Mountains-Uinta Mountains-Central Utah West Desert- 748 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479...480 AND 492... Winds will be trending down across the western valleys and northern Mountains Monday. Isolated critical winds and low relative humidity values remain likely in the Bear River Valley and are possible in some of the canyon areas in the Wasatch. Areas especially prone to downslope wind conditions will be more likely to see isolated critical winds and low relative humidity values on Monday. $$ UTZ481>484-241200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 748 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481...482... 483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-241200- /O.CON.KSLC.FW.W.0030.180924T1800Z-180925T0200Z/ San Rafael Swell- 748 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
916 WWUS85 KSLC 240900 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 300 AM MDT Mon Sep 24 2018 UTZ481>484-242200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 300 AM MDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481... 482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph Monday afternoon and evening. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-242200- /O.CON.KSLC.FW.W.0030.180924T1800Z-180925T0200Z/ San Rafael Swell- 300 AM MDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph. The strongest winds will occur this afternoon and evening. * RELATIVE HUMIDITY...Between 10 and 13 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
046 WWUS85 KSLC 242046 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 246 PM MDT Mon Sep 24 2018 UTZ481>484-250200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180925T0200Z/ Western Ashley National Forest-Western Uintah Basin- Southern Ashley National Forest-Tavaputs Plateau- 246 PM MDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 481... 482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...West to northwest winds 10 to 20 mph with gusts up to 35 mph will continue this afternoon and evening. * RELATIVE HUMIDITY...Between 12 and 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-250200- /O.CON.KSLC.FW.W.0030.000000T0000Z-180925T0200Z/ San Rafael Swell- 246 PM MDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest winds 10 to 20 mph with gusts up to 30 mph. The strongest winds will occur later this afternoon and evening. * RELATIVE HUMIDITY...Between 10 and 13 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 21, 9:07 AM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 21, 9:07 AM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
907 AM MDT Fri Sep 21 2018
.SYNOPSIS...High pressure will build over the area, resulting in a
warming trend through Saturday. A trough grazing northern Utah late
Sunday through Monday morning will bring a cold front through,
resulting in a return to more fall-like conditions by Monday.
&&
.DISCUSSION...The only update to the current forecast package for
today was to add areas of smoke to the southern Wasatch Front.
Drainage winds off the local terrain will bring smoke into the
eastern portions of Utah valley, especially during this morning
and again tonight. Temperatures were a couple of degrees colder in
some of the northern valleys this morning while they were the
same or a little warmer over the south compared to Thursday
morning.
Temperatures will warm by several degrees over yesterday's high
today and then by several more degrees tomorrow as southwest flow
aloft increases. Only concern today is the lack of winds aloft so
some valleys will remain stagnant and could come up short on
forecasted highs for this afternoon. Otherwise, current package
on track.
&&
.AVIATION...No significant operational weather impacts are expected
at the KSLC terminal today. A light south wind will become northerly
between 18-20Z this afternoon under VFR conditions.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Saturday afternoon through Saturday
evening for UTZ479.
WY...&&
PUBLIC...Struthwolf
AVIATION...Bonnette
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 21, 5:03 AM MDT, 7 hours before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 503 AM MDT Fri Sep 21 2018 UTZ001>016-019>021-517-518-WYZ021-221300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 503 AM MDT Fri Sep 21 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions may be possible again over the weekend as winds increase ahead of the next dry cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.